MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LCS COMP MOD REV FEM CEM R LG; LCS REVISION : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US LCS COMP MOD REV FEM CEM R LG; LCS REVISION : KNEE FEMORAL
Model Number 1294-41-060
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Fall (1848)
Date of Event 05/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Revision completed after patient suffered a fall.The lcs femoral implant snapped.Surgeon thought it could be stress shielding.
 
Additional Manufacturer Narrative
Product complaint #pc-(b)(4).
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the product was returned to depuy synthes and sent to warsaw for a metallurgy evaluation.Visual examination found brakeage on the medial aspect of the device.Confirming the reported allegation.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received and mentioned that the device was worn down and fractured during the visual examination performed on (b)(6) 2023.

Brand Name
LCS COMP MOD REV FEM CEM R LG
Common Device Name
LCS REVISION : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key14619555
Report Number1818910-2022-10212
Device Sequence Number4509309
Product Code JWH
UDI-Device Identifier10603295026112
UDI-Public10603295026112
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2014
Device Model Number1294-41-060
Device Catalogue Number129441060
Device Lot Number3031475
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer08/18/2022
08/30/2022
10/14/2022
01/26/2023
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date08/22/2022
09/06/2022
10/17/2022
01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LCS COM POST AUG 10MM LG; LCS COM POST AUG 10MM LG; LCS COM POST AUG 10MM LG; LCS COM POST AUG 10MM LG; LCS COMP MOD REV FEM CEM R LG; LCS COMP RP INSERT LG 10MM; LCS COMP RP INSERT LG 10MM; MBT REVISION CEM TIB TRAY SZ 5; MBT REVISION CEM TIB TRAY SZ 5; UNIVERSAL STEM 75X20MM FLUTED; UNIVERSAL STEM 75X20MM FLUTED; UNKNOWN BONE CEMENT; UNKNOWN BONE CEMENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale